Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 530, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 14, 2012, 5:21 PM EDT for Henry County, Kentucky. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 5:21 PM EDT (21:21 UTC)
- Expired
- Oct 14, 2012, 5:31 PM EDT
- In force
- 10 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Henry County, KY
The radar
The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS53 KLMK 142121
SVRLMK
KYC103-142150-
/O.NEW.KLMK.SV.W.0530.121014T2121Z-121014T2150Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT SUN OCT 14 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 550 PM EDT
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLINTON...MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF CENTRAL HENRY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3856 8500 3851 8502 3852 8498 3851 8497
3849 8499 3849 8497 3846 8495 3837 8514
3844 8521 3858 8505 3858 8504
TIME...MOT...LOC 2121Z 230DEG 41KT 3848 8504
WIND...HAIL 60MPH <.50IN
$$
RAS1 follow-up statement
152
WWUS53 KLMK 142131
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT SUN OCT 14 2012
KYC103-142141-
/O.CAN.KLMK.SV.W.0530.000000T0000Z-121014T2150Z/
HENRY KY-
531 PM EDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST OUT OF HENRY
COUNTY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3856 8500 3851 8502 3852 8498 3851 8497
3849 8499 3849 8497 3846 8495 3837 8514
3844 8521 3858 8505 3858 8504
TIME...MOT...LOC 2131Z 230DEG 41KT 3855 8493
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:45 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 14, 2:45 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SUN OCT 14 2012
.Short Term (Tonight through Monday Night)...
Issued at 245 PM EDT Sun Oct 14 2012
The cold front this afternoon is still well to the west of the area,
stretching from western Illinois down into southeastern Missouri.
This front will move through most of the area by 06Z tonight,
shifting winds from southerly to northwesterly. Gradient winds
continue to be strong across the region this afternoon, with many
sites gusting upwards of 40 mph. Will keep the Wind Advisory going,
though it may be able to be cancelled before 8 pm.
This afternoon and evening, there will be a couple of chances for
precipitation across the area. The initial line of showers from this
morning is slowly making its way east across the Bluegrass this
afternoon. West of Interstate 65 more convective type showers have
popped up. These bear closer watching as they will more easily be
able to mix down winds from aloft. Area VAD wind profiles show
around 40 kts at 2 kft and 50 knots at 4 kft, so these have the
potential to mix down even stronger winds than the ones currently
associated with the pressure gradient. Additionally, shower have
begun to develop along the cold front itself. Model soundings do
indicate that instability may increase ahead of this front, so there
is the possibility we could see some thunder with this line and
possibly a severe storm or two.
The precip will move out tonight with high pressure slowly sliding
into the area by tomorrow night. Skies will slowly clear from the
west tonight into tomorrow. Temperatures tomorrow will top out in
the mid 60s with lows tomorrow night falling into the upper 30s to
lower 40s.
.Long Term (Tuesday through Sunday)
Issued at 226 PM EDT Sun Oct 14 2012
Tuesday morning high pressure will be centered over the central
Appalachians and will provide us with a clear, cool morning. Patchy
fog will be possible early, especially in valley locations.
On Wednesday low pressure will organize INVOF Minnesota as a strong
upper trof digs into the northern Plains from Canada. This surface
low will strengthen significantly as it wanders into Wisconsin by
Thursday morning and then begins a weakening trend. The low should
still be near the western Great Lakes Friday before largely spinning
down and possibly slipping off to the northeast over the weekend.
The low will swing a cold front through Indiana and Kentucky late
Wednesday night/early Thursday morning. PWATs will only be slightly
above normal but the front should still be accompanied by a band of
precipitation. There will be very little instability both at the
surface and aloft, so only isolated thunderstorms are expected.
However there will be a very strong low level jet and we will be
near the left exit region of the upper jet, so showery weather is
still expected and some of those showers could produce strong gusty
winds.
Late week into the weekend is still a mess among the models. There
should continue to be some sort of upper low or trof in the region,
so will continue with widespread cloudiness and very small chances
of off-and-on light rain showers. Hopefully this will be able to
undergo refinement over the next few days.
Highs look to be in the 60s through the weekend with the exception
of 70s on Wednesday ahead of the approaching storm system. Nothing
colder than low to middle 40s is expected for lows through the
weekend.
&&
.Aviation (18Z TAF Issuance)...
Issued at 100 PM EDT Sun Oct 14 2012
The initial line of showers has weakened as it has moved east and
there is currently no lightning associated with the line. The latest
mesoscale model runs continue to indicate a second line of storms
will develop along the frontal boundary. Have tried to refine the
timing of VCTS and -TSRA in the TAFs in order to reflect the current
runs. However, timing remains quite uncertain as the line has yet to
develop. Anything that develops should move out by 02-04Z with
clouds beginning to clear overnight at BWG and SDF. Clouds will
linger longer at LEX and there is indication that bases may lower to
MVFR early tomorrow morning. They should raise once again by mid day.
Winds will remain gusty this afternoon with sustained winds of 15-20
knots and gusts up to 35 knots. These will begin to decrease during
the late afternoon and towards sunset. Winds will shift to the
northwest overnight as the front moves through the area.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Short Term.......EER
Long Term........13
Aviation.........EERHazardous weather outlook, Oct 14, 3:48 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT SUN OCT 14 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-152000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 348 PM EDT SUN OCT 14 2012 /248 PM CDT SUN OCT 14 2012/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL APPROACH AND MOVE THROUGH THE OHIO VALLEY THIS AFTERNOON AND TONIGHT. AHEAD OF THIS FRONT WINDS WILL CONTINUE TO BE OUT OF THE SOUTH AT 20 TO 25 MPH WITH GUSTS TO 40 TO 45 MPH. THIS MAY CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES TRAVELING ON EAST- WEST ORIENTED ROADWAYS. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE REGION THROUGH EARLY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS MAY ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. ANY THUNDERSTORM THAT DEVELOPS WILL ALSO PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT THROUGH THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. GUSTY WINDS WILL BE THE MAIN THREAT WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS AND ANY ASSOCIATED DAMAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/13
In the hours before
Special weather statement, Oct 14, 2:01 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 201 PM EDT SUN OCT 14 2012 INZ076>079-083-084-089>092-KYZ023>026-141915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM 201 PM EDT SUN OCT 14 2012 /101 PM CDT SUN OCT 14 2012/ ...GUSTY SHOWERS... SHOWERS HAVE BEGUN TO DEVELOP GENERALLY ALONG AND NORTHWEST OF A LINE FROM HARTFORD TO NEW ALBANY TO MADISON. THOUGH THE SHOWERS ARE SMALL AND WEAK...THEY WILL STILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 55 MPH AS THEY MOVE RAPIDLY TO THE NORTHEAST. WINDS OF THIS STRENGTH ARE CAPABLE OF DOWNING WEAK TREES AND MAKING FOR DIFFICULT DRIVING CONDITIONS. A WIND ADVISORY REMAINS IN EFFECT FOR GUSTY WINDS OUTSIDE OF THE SHOWERS AS WELL...WITH SPEEDS TO 45 MPH POSSIBLE AWAY FROM THE SHOWERS. 13
Special weather statement, Oct 14, 2:46 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 246 PM EDT SUN OCT 14 2012 KYZ028>034-038-045-053-142000- HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY- SHELBY KY-SPENCER KY-NELSON KY-LARUE KY- INCLUDING THE CITIES OF...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE 246 PM EDT SUN OCT 14 2012 ...GUSTY SHOWERS... SHOWERS HAVE BEGUN TO DEVELOP GENERALLY FROM ELIZABETHTOWN AND HODGENVILLE THROUGH THE LOUISVILLE METRO TO BEDFORD AND NEW CASTLE. THOUGH THE SHOWERS ARE SMALL AND WEAK...THEY WILL STILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 55 MPH AS THEY MOVE RAPIDLY TO THE NORTHEAST. WINDS OF THIS STRENGTH ARE CAPABLE OF DOWNING WEAK TREES AND MAKING FOR DIFFICULT DRIVING CONDITIONS. A WIND ADVISORY REMAINS IN EFFECT FOR GUSTY WINDS OUTSIDE OF THE SHOWERS AS WELL...WITH SPEEDS TO 45 MPH POSSIBLE AWAY FROM THE SHOWERS. 13
Special weather statement, Oct 14, 4:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 445 PM EDT SUN OCT 14 2012 INZ077>079-090>092-KYZ024-025-027>034-038-045-053-142300- WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG... BRANDENBURG...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE 445 PM EDT SUN OCT 14 2012 /345 PM CDT SUN OCT 14 2012/ ...GUSTY SHOWERS WILL CONTINUE... SCATTERED SHOWERS FROM SALEM TO MADISON IN SOUTHERN INDIANA...EXTENDING SOUTH THROUGH THE LOUISVILLE METRO TO ELIZABETHTOWN AND LEITCHFIELD...WILL MOVE QUICKLY NORTHEAST. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE AS THESE SHOWERS MOVE INTO LOCATIONS SUCH AS SHELBYVILLE...BARDSTOWN...AND HODGENVILLE. A WIND ADVISORY REMAINS IN EFFECT FOR GUSTY WINDS OUTSIDE THE SHOWERS. WIND GUSTS EXCEEDING 40 MPH ARE POSSIBLE. RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:38 AM EDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.